Toufik Mansour ; Basel O. Sirhan - Counting l-letter subwords in compositions

dmtcs:376 - Discrete Mathematics & Theoretical Computer Science, January 1, 2006, Vol. 8 - https://doi.org/10.46298/dmtcs.376
Counting l-letter subwords in compositions

Authors: Toufik Mansour ORCID-iD; Basel O. Sirhan

    Let ℕ be the set of all positive integers and let A be any ordered subset of ℕ. Recently, Heubach and Mansour enumerated the number of compositions of n with m parts in A that contain the subword τ exactly r times, where τ∈{111,112,221,123}. Our aims are (1) to generalize the above results, i.e., to enumerate the number of compositions of n with m parts in A that contain an ℓ-letter subword, and (2) to analyze the number of compositions of n with m parts that avoid an ℓ-letter pattern, for given ℓ. We use tools such as asymptotic analysis of generating functions leading to Gaussian asymptotic.


    Volume: Vol. 8
    Published on: January 1, 2006
    Imported on: March 26, 2015
    Keywords: [INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]

    2 Documents citing this article

    Share

    Consultation statistics

    This page has been seen 558 times.
    This article's PDF has been downloaded 155 times.